MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32542
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Event or Problem Description
The graft in-folded on itself.It did not get to its full diameter.It was over-sized so it crinkled and created a type one endoleak.It invaginated on itself.No reintervention has been performed yet.The doctor will bring the patient back in a few months to see if the problem has resolved on its own.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Additional information was received: "heparin was administered prior to beginning the procedure.The procedure involved a narrowed neck anatomy, -60 cc of saline in 32 coda balloon was the inflation volume of the balloon used at the proximal seal zone using a -60 cc syringe.No high blood pressure of graft obstruction was detected during the procedure." it was confirmed to be a type 1a (proximal), with zfen accessories and icast stents placed in the renal arteries.The leak was detected on angiogram and confirmed via ct.Three requests have been made for medical imaging however no imaging has been received.Work order (b)(4) was reviewed and appears complete and correct.There are a number of processes and checks in place which would ensure the graft is manufactured to the correct dimensions.The device ifu states: "key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (> 45 degrees for infrarenal neck to axis of aaa or > 45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<4 mm); greater than 10% increase in diameter over 15 mm of proximal aortic neck length; and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcification and/or plaque may compromise the fixation and sealing of the implantation sites.Necks exhibiting these key anatomic elements may be more conducive to graft migration"."potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak and endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion".Based on the information provided, the root cause of the difficulty reported by the customer is unknown.It is possible that one of more of the following factors may have contributed to this complaint: inaccurate implant placement.Incomplete expansion of implant.Mismatch of implant dimensions to patient anatomy.Proximal stent detachment.Specification reducing ties tied incorrectly.Patient related factors.Procedural factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key8726387
Report Number9680654-2019-00019
Device Sequence Number13918284
Product Code MIH
UDI-Device Identifier10827002325422
UDI-Public(01)10827002325422(17)220416(10)AC1035882
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2022
Device Model NumberG32542
Device Catalogue NumberZFEN-P-2-28-124-R
Device Lot NumberAC1035882
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICAST STENTS; ICAST STENTS
Outcome Attributed to Adverse Event Other;